Alert archive / Kansas / High Wind Warnings in 2022

High Wind Warning 11, NWS Dodge City, KS

October 22, 202219 counties in Kansas

NWS Dodge City, KS issued this high wind warning at Oct 22, 2022, 11:34 AM CDT for 19 counties in Kansas. It took effect at Oct 23, 2022, 10:00 AM CDT. It was in force for 9 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 22, 2022, 11:34 AM CDT (16:34 UTC)
In effect from
Oct 23, 2022, 10:00 AM CDT
Expired
Oct 23, 2022, 7:00 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 11:23 AM CDTNON-TSTM WND GST 609 Nw Wilburton, KSMESONET STATION CGLK1 CIMARRON.
Oct 23, 11:51 AM CDTNON-TSTM WND GST 623 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Oct 23, 12:22 PM CDTNON-TSTM WND GST 5910 Nw Moscow, KS
Oct 23, 12:23 PM CDTNON-TSTM WND GST 649 Nw Wilburton, KSMESONET STATION CGLK1 CIMARRON.
Oct 23, 12:53 PM CDTNON-TSTM WND GST 643 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Oct 23, 12:54 PM CDTNON-TSTM WND GST 663 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Oct 23, 1:15 PM CDTNON-TSTM WND GST 632 Nnw Ulysses, KSAWOS STATION KULS ULYSSES.
Oct 23, 1:16 PM CDTNON-TSTM WND GST 5911 Sse Satanta, KS
Oct 23, 1:20 PM CDTNON-TSTM WND GST 628 Wnw Wilburton, KSMESONET STATION K5EHT K-27 @ CIMARRON R. ELKHART.
Oct 23, 1:23 PM CDTNON-TSTM WND GST 679 Nw Wilburton, KSMESONET STATION CGLK1 CIMARRON.
Oct 23, 1:27 PM CDTNON-TSTM WND GST 582 Wsw Liberal, KSAWOS STATION KLBL LIBERAL.
Oct 23, 1:29 PM CDTNON-TSTM WND GST 601 Sw Richfield, KS
Oct 23, 1:42 PM CDTNON-TSTM WND GST 621 W Toulon, KSAWOS STATION KHYS HAYS REGIONAL AIRPORT AWOS SITE.
Oct 23, 2:03 PM CDTWILDFIRE3 Ese Garden City, KS
Oct 23, 2:50 PM CDTNON-TSTM WND GST 651 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Oct 23, 2:50 PM CDTWILDFIRE4 Nw Mccracken, KS
Oct 23, 2:59 PM CDTNON-TSTM WND GST 683 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Oct 23, 2:59 PM CDTNON-TSTM WND GST 693 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Oct 23, 3:08 PM CDTWILDFIRE2 Ene Alexander, KS
Oct 23, 3:09 PM CDTNON-TSTM WND GST 581 W Toulon, KSAWOS STATION KHYS HAYS REGIONAL AIRPORT AWOS SITE.
Oct 23, 3:10 PM CDTWILDFIRE1 Ese Nekoma, KS
Oct 23, 3:29 PM CDTNON-TSTM WND GST 585 Wnw Elkhart, KSMESONET STATION CW8810 ELKHART.
Oct 23, 3:53 PM CDTWILDFIRE3 Ssw Wakeeney, KS
Oct 23, 4:15 PM CDTNON-TSTM WND GST 611 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3962 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WWUS73 KDDC 221634
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1134 AM CDT Sat Oct 22 2022

KSZ043>045-061>064-074>078-084>087-231200-
/O.UPG.KDDC.HW.A.0006.221023T1500Z-221024T0000Z/
/O.NEW.KDDC.HW.W.0011.221023T1500Z-221024T0000Z/
Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-
Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, 
Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, 
Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
1134 AM CDT Sat Oct 22 2022 /1034 AM MDT Sat Oct 22 2022/

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will likely reduce
  visibility, perhaps down to below one mile in open areas
  around agricultural fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

KSZ030-031-046-231200-
/O.NEW.KDDC.HW.W.0011.221023T1500Z-221024T0000Z/
Trego-Ellis-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, and La Crosse
1134 AM CDT Sat Oct 22 2022

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Trego, Ellis and Rush Counties.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will likely reduce
  visibility, perhaps down to below one mile in open areas
  around agricultural fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
4 follow-up statements
289 
WWUS73 KDDC 230403
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1103 PM CDT Sat Oct 22 2022

KSZ030-031-043>046-061>064-074>078-084>087-240000-
/O.CON.KDDC.HW.W.0011.221023T1500Z-221024T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, 
Hugoton, Liberal, Meade, Plains City, and Fowler
1103 PM CDT Sat Oct 22 2022 /1003 PM MDT Sat Oct 22 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, southwest and west central Kansas.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
021 
WWUS73 KDDC 231624
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1124 AM CDT Sun Oct 23 2022

KSZ030-031-043>046-061>064-074>078-084>087-240000-
/O.CON.KDDC.HW.W.0011.000000T0000Z-221024T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, 
Hugoton, Liberal, Meade, Plains City, and Fowler
1124 AM CDT Sun Oct 23 2022 /1024 AM MDT Sun Oct 23 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of central, southwest and west central Kansas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Areas of blowing dust will
  reduce visibility at times. Local visibility may fall as low as
  one half to one mile. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
694 
WWUS73 KDDC 231955
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
255 PM CDT Sun Oct 23 2022

KSZ030-031-043>046-063-064-077-078-240200-
/O.NEW.KDDC.DU.Y.0002.221023T1955Z-221024T0200Z/
/O.CON.KDDC.HW.W.0011.000000T0000Z-221024T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Gray-Ford-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Garden City, 
Jetmore, Hanston, Cimarron, Montezuma, and Dodge City
255 PM CDT Sun Oct 23 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...For the High Wind Warning, southwest winds 30 to 35 mph
  with gusts up to 60 mph. For the Blowing Dust Advisory, 
  visibility between one quarter mile and one mile in blowing 
  dust.

* WHERE...Trego, Ellis, Scott, Lane, Ness, Rush, Finney, 
  Hodgeman, Gray and Ford Counties.

* WHEN...For the High Wind Warning, until 7 PM CDT this evening. 
  For the Blowing Dust Advisory, until 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Local 
  visibility may fall as low as one half to one mile. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ061-062-074>076-084>087-240000-
/O.CON.KDDC.HW.W.0011.000000T0000Z-221024T0000Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade-
Including the cities of Syracuse, Lakin, Deerfield, Johnson City,
Ulysses, Sublette, Satanta, Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
255 PM CDT Sun Oct 23 2022 /155 PM MDT Sun Oct 23 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Hamilton, Kearny, Stanton, Grant, Haskell, Morton, 
  Stevens, Seward and Meade Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Local visibility may fall
  as low as one half to one mile. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ065-079-240200-
/O.NEW.KDDC.DU.Y.0002.221023T1955Z-221024T0200Z/
Pawnee-Edwards-
Including the cities of Larned, Kinsley, and Lewis
255 PM CDT Sun Oct 23 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust.

* WHERE...Pawnee and Edwards Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$
731 
WWUS73 KDDC 232345
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
645 PM CDT Sun Oct 23 2022

KSZ030-031-043>046-063-064-077-078-240200-
/O.EXP.KDDC.HW.W.0011.000000T0000Z-221024T0000Z/
/O.CON.KDDC.DU.Y.0002.000000T0000Z-221024T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Gray-Ford-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Garden City, 
Jetmore, Hanston, Cimarron, Montezuma, and Dodge City
645 PM CDT Sun Oct 23 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust.

* WHERE...Trego, Ellis, Scott, Lane, Ness, Rush, Finney, 
  Hodgeman, Gray and Ford Counties.

* WHEN...For the High Wind Warning, until 7 PM CDT this evening. 
  For the Blowing Dust Advisory, until 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$

KSZ061-062-074>076-084>087-240045-
/O.EXP.KDDC.HW.W.0011.000000T0000Z-221024T0000Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade-
Including the cities of Syracuse, Lakin, Deerfield, Johnson City,
Ulysses, Sublette, Satanta, Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
645 PM CDT Sun Oct 23 2022 /545 PM MDT Sun Oct 23 2022/

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

Wind have decreased in intensity over the last few hours. 
However, wind gusts above 50 mph will remain possible through the 
early evening. 

$$

KSZ065-079-240200-
/O.CON.KDDC.DU.Y.0002.000000T0000Z-221024T0200Z/
Pawnee-Edwards-
Including the cities of Larned, Kinsley, and Lewis
645 PM CDT Sun Oct 23 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust.

* WHERE...Pawnee and Edwards Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust event...
such as staying indoors or wearing protective breathing masks if
outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with children...
elderly...or those with pre-existing respiratory conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Oct 22, 11:00 AM CDT, 34 minutes earlier.

Area forecast discussion, Oct 22, 11:00 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1100 AM CDT Sat Oct 22 2022

...updated aviation...

.SHORT TERM...(Today and tonight)
Issued at 401 AM CDT Sat Oct 22 2022

The overnight water vapor loop and RAP analysis were showing the
advertised storm system digging southeast across the Pacific
Northwest region. Mid and upper tropospheric winds will continue to
increase across the Rockies, allowing the surface leeside trough to
further deepen through tonight and especially into Sunday.

Not much has changed in the going forecast for both today and
Sunday. Confidence continues to increase in a High Wind event across
much of west central and southwest Kansas Sunday. Ahead of Sunday's
High Wind day, today will be rather pleasant with fairly light
westerly/southwesterly wind, at least through early afternoon. Wind
speed will pick up to around 15 mph as mixing deepens, particularly
across far southwest Kansas. Widespread afternoon temperatures in
the upper 80s to around 90F will once again occur. As a reminder,
record highs for today for DDC (Dodge City Airport), GCK (Garden
City Airport), and P28 (Medicine Lodge Airport) are 88, 87, and 92F
respectively.

Southwest winds will prevail through the night tonight at 10 to 20
mph, and this will keep the boundary layer mixed enough to prevent
early Sunday morning temperatures from dropping much below 55-60F.
On Sunday, once mixing due to insolation commences, southwest winds
will ramp up quickly...especially across far southwest Kansas
initially. The deterministic GFS typically performs quite well in
High Wind events throughout the depth of the troposphere, and the
GFS is showing 50+ knot winds well into the mixed layer across west
central and southwest Kansas along/west of Highway 283 from late
morning through late afternoon. Because of this, we have gone ahead
with a High Wind Watch for increased confidence in 50-kt (58-mph)
gusts. Gusts in excess of 50 mph will create areas of blowing dust,
and the blowing dust may become fairly widespread (4 miles or less
visibility) during the afternoon. Visibility will likely change
rapidly around agricultural fields, making travel quite challenging.

.LONG TERM...(Sunday through Friday)
Issued at 401 AM CDT Sat Oct 22 2022

Following Sunday's High Wind event, the storm system responsible for
the high winds will split apart with the northern portion impacting
the Northern Plains and the southern portion of the storm developing
into a new upper low well to the south across West Texas into the
Red River valley late Monday into Tuesday. Large scale rain and
thunderstorms within the the leading warm conveyor belt air stream
of the southern storm component will develop across Northwest Texas
into western Oklahoma late Sunday Night, which will advance
northeast across the remainder of Oklahoma into south central and
eastern Kansas through Monday. Highest POPs across the DDC forecast
area will be confined to areas of south central Kansas, south and
east of an Ashland to Saint John line. By Monday Night, the warm
conveyor air stream will be east of south central Kansas, and the
developing "comma head" precipitation shield will develop even
farther south than what we were thinking yesterday, based on the
latest global deterministic and ensemble mean solutions.

Quiet weather will prevail in the wake of the storm system Tuesday
into Wednesday, and the airmass behind the storm will not be all
that cold, such that the coldest morning (Tuesday morning) will only
be in the lower to mid 30s for lows most locations. Tuesday and
Wednesday afternoon highs will be in the mid to upper 60s, perhaps
near 70F. Another upper low will likely develop across the Rockies,
coming in from the northwest on Thursday. The Thursday Night time
frame will be the best chance for rain across our forecast area with
this storm system, but this low will be smaller in scale and moving
fairly quickly to the east-southeast through Friday, so a
significant precipitation event with this storm system is not
expected.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday)
Issued at 1111 AM CDT Sat Oct 22 2022

A quiet aviation period will prevail for the rest of today. Light SW
to NW winds will continue around 10 kt. A strong weather system will
approach the region through the overnight hours. First, LLWS is expected
across the terminals in the morning as a LLJ intensifies. A low pressure
center will continue to deepen Sunday. As a result, very strong S/SW
25-35 kt winds are expected for much of the day with gusts to 50 kts
possible. BLDU will also be possible with a reduction of vis.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  88  59  88  48 /   0   0  10  10
GCK  85  55  84  44 /   0   0   0   0
EHA  85  58  80  45 /   0   0   0   0
LBL  87  58  85  46 /   0   0   0  10
HYS  88  53  90  47 /   0   0  10  10
P28  88  60  88  54 /   0   0  10  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday evening
for KSZ030-031-043>046-061>066-074>080-084>089.

High Wind Watch from Sunday morning through Sunday evening for
KSZ043>045-061>064-074>078-084>087.

&&

SHORT TERM...Umscheid
LONG TERM...Umscheid
AVIATION...Sugden
Hazardous weather outlook, Oct 22, 4:54 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
454 AM CDT Sat Oct 22 2022

KSZ030-031-043>046-061>066-074>081-084>090-231000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
454 AM CDT Sat Oct 22 2022 /354 AM MDT Sat Oct 22 2022/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

High winds are forecast to develop Sunday afternoon ahead of an
intense storm system. Southwest winds of 30 to 40 mph are likely
to occur from late morning through the late afternoon hours. Wind
gusts in the 55 to 60 mph range are also expected, which will
promote the development of blowing dust. Visibility will likely
fall to below a mile in vicinity of some agricultural fields which
have recently been tilled and drilled for winter wheat. Widely
variable visibility in blowing dust will lead to dangerous travel
conditions across open areas. The high winds and low relative
humidity of 15 to 25 percent will lead to dangerous fire weather
conditions as well. Any open flame or spark could lead to an out
of control wildfire in these conditions!

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 2:33 AM CDTHigh Wind WatchDDCFinney, Ford, Grant, Gray, Hamilton, Haskell and 10 more9 hr
Oct 22, 11:30 AM CDTRed Flag WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more34 hr

Nearby

High Wind Warnings in Kansas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.